Pennsylvania, 2016Damaging Winds in Pennsylvania, August 13, 2016
August 13, 2016 · NWS CTP · 4 events in 3 counties and zones
A very warm and moist warm sector airmass was present in advance of a cold front over the Lower Great Lakes and south of warm front from upstate NY into eastern MA. This lead to the development of isolated thunderstorms which produced strong to locally damaging winds across northern PA during the late afternoon and evening hours.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $12,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A very warm and moist warm sector airmass was present in advance of a cold front over the Lower Great Lakes and south of warm front from upstate NY into eastern MA. This lead to the development of isolated thunderstorms which produced strong to locally damaging winds across northern PA during the late afternoon and evening hours.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Aug 13, 2:20 PM EST, 50 minutes earlier.
Area forecast discussion, Aug 13, 2:20 PM EST, 50 minutes before
Area Forecast Discussion
National Weather Service State College PA
320 PM EDT SAT AUG 13 2016
.SYNOPSIS...
Hot and Humid weather will persist across Central Pennsylvania
through Sunday. Warm and muggy overnight tonight followed by Excessive
heat conditions again in the lower to middle Susquehanna Valley
again on Sunday. Heat indices of 100 to 108 degrees are expected during
the afternoon and early evening.The heat and humidity will
continue to support scattered thunderstorms. Storms may produce
frequent lightning and heavy rainfall with the risk for some
localized flooding.
&&
.NEAR TERM /THROUGH TONIGHT/...
Scattered storms across the region this afternoon with dew points
in the in 70s. Heat indices were in the 100 to 105 range over the
Lower and middle Susquehanna Valley until some locations saw
temperatures drop from thunderstorms. Muggy conditions again
tonight. High Dew point temperatures continue in the 70s. Little
relief for those without AC tonight. Convective allowing models
continue isolated to scattered convection though about 06z. With
the high humidity, there has been a lot of cloud to ground
lightning strikes with these storms. Very weak frontal boundary
to drop southeast from the Great Lakes washes out. Still it may be
helping to keep some of the convection going.
&&
.SHORT TERM /SUNDAY THROUGH SUNDAY NIGHT/...
General pattern continues with the upper level ridge off the
Southeast Coast and a trough over the Upper MS Valley. A warm
humid southwest flow continues into PA with short-waves moving
through. Hence the hot muggy pattern with scattered thunderstorms
will continue. Excessive heat warning for the Lower Susq Valley to
Harrisburg continues with a Heat Advisory for counties surrounding
that up to Williamsburg and west out to Franklin County.
With the washed out frontal boundary and high PWs there remains a
concern for heavy rain and localized flooding if storms stall or
multiple storms move across the same location.
&&
.LONG TERM /MONDAY THROUGH SATURDAY/...
Storms will be more isolated Monday with weak ridging over the
area. Heavy downpours still possible in storms but lower chances
than Sunday. Dew points will be about 5 to 10 degrees lower and
high temperatures will not be in the 80s and hence the heat
indices will not be as high. Should feel a bit more comfortable
for people.
Warm front returns Tuesday with another short-wave moving
northeast out of the Ohio Valley. Likely to see scattered
thunderstorms across central PA with warm and humid conditions
back. High temperatures will not be as high as the last few days
though. Scattered showers and thunderstorms possible each day from
Wednesday into Saturday with Friday having the lowest chances.
&&
.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
scattered thunderstorms across the region with local heavy rain
and gusty winds producing brief IFR condition. Outside of storms
it is generally VFR. Storms will diminish overnight but isolated
storms are still possible. Some areas of light fog and haze is
likely overnight particularly in areas that recieved a good rain.
Sunday looks to be a repeat. A cold front could bring drier air
in by late Monday, which would decrease the chance of convection
by then.
Outlook...
Fri-Mon...Localized restrictions in scattered to numerous mainly
afternoon shra/tsra.
Tue...Patchy fog possible early...otherwise mainly VFR.
&&
.CTP WATCHES/WARNINGS/ADVISORIES...
Heat Advisory until 6 PM EDT Sunday for PAZ028-036-046-049>053-
056-058-063-064.
Excessive Heat Warning until 6 PM EDT Sunday for PAZ057-059-
065-066.
&&
SYNOPSIS...Watson
NEAR TERM...Watson
SHORT TERM...Watson/Lambert
LONG TERM...Watson/Lambert
AVIATION...Watson/RXR
Hazardous weather outlook, Aug 13, 9:10 AM EST, 6 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1010 AM EDT SAT AUG 13 2016
PAZ028-036-056-058-063-064-141415-
JUNIATA-FRANKLIN-PERRY-SCHUYLKILL-CUMBERLAND-ADAMS-
1010 AM EDT SAT AUG 13 2016
...HEAT ADVISORY IN EFFECT UNTIL 6 PM EDT SUNDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.
HEAT ADVISORY.
IN ADDITION...THUNDERSTORMS WITH HEAVY RAIN MAY RESULT IN
LOCALIZED FLOODING LATER TODAY AND TONIGHT...ESPECIALLY IN URBAN
AND POOR DRAINAGE AREAS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION
ABOUT THE FOLLOWING HAZARDS.
HEAT ADVISORY.
THUNDERSTORMS WITH HEAVY RAIN MAY RESULT IN LOCALIZED FLOODING
AGAIN SUNDAY AFTERNOON AND NIGHT...ESPECIALLY IN URBAN AND POOR
DRAINAGE AREAS.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD SEND HEAVY RAIN REPORTS OF OBSERVED RAINFALL GREATER
THAN ONE INCH PER HOUR OR OBSERVED LOCALIZED FLOODING REPORTS TO
CTP.STORMREPORTS@NOAA.GOV
PAZ004>006-010-011-017-037-141415-
WARREN-MCKEAN-POTTER-ELK-CAMERON-CLEARFIELD-TIOGA-
1010 AM EDT SAT AUG 13 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT.
THUNDERSTORMS WITH HEAVY RAIN MAY RESULT IN LOCALIZED FLOODING
LATER TODAY INTO TONIGHT...ESPECIALLY IN URBAN AND POOR DRAINAGE
AREAS. ISOLATED SEVERE THUNDERSTORMS WITH STRONG WINDS ARE ALSO
POSSIBLE.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
THUNDERSTORMS WITH HEAVY RAIN MAY RESULT IN LOCALIZED FLOODING
AGAIN SUNDAY AFTERNOON AND NIGHT...ESPECIALLY IN URBAN AND POOR
DRAINAGE AREAS.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD SEND HEAVY RAIN REPORTS OF OBSERVED RAINFALL GREATER
THAN ONE INCH PER HOUR OR OBSERVED LOCALIZED FLOODING REPORTS TO
CTP.STORMREPORTS@NOAA.GOV
PAZ057-059-065-066-141415-
DAUPHIN-LEBANON-YORK-LANCASTER-
1010 AM EDT SAT AUG 13 2016
...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 6 PM EDT SUNDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.
EXCESSIVE HEAT WARNING.
IN ADDITION...THUNDERSTORMS WITH HEAVY RAIN MAY RESULT IN
LOCALIZED FLOODING LATE TODAY INTO EARLY TONIGHT...ESPECIALLY IN
URBAN AND POOR DRAINAGE AREAS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION
ABOUT THE FOLLOWING HAZARDS.
EXCESSIVE HEAT WARNING.
THUNDERSTORMS WITH HEAVY RAIN MAY RESULT IN LOCALIZED FLOODING
AGAIN LATE SUNDAY AFTERNOON AND NIGHT...ESPECIALLY IN URBAN AND
POOR DRAINAGE AREAS.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD SEND HEAVY RAIN REPORTS OF OBSERVED RAINFALL GREATER
THAN ONE INCH PER HOUR OR OBSERVED LOCALIZED FLOODING REPORTS TO
CTP.STORMREPORTS@NOAA.GOV
PAZ046-049>053-141415-
SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-
1010 AM EDT SAT AUG 13 2016
...HEAT ADVISORY IN EFFECT UNTIL 6 PM EDT SUNDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.
HEAT ADVISORY.
IN ADDITION...THUNDERSTORMS WITH HEAVY RAIN MAY RESULT IN
LOCALIZED FLOODING LATER TODAY INTO EARLY TONIGHT...ESPECIALLY IN
URBAN AND POOR DRAINAGE AREAS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION
ABOUT THE FOLLOWING HAZARDS.
HEAT ADVISORY.
THUNDERSTORMS WITH HEAVY RAIN MAY RESULT IN LOCALIZED FLOODING
AGAIN SUNDAY AFTERNOON AND NIGHT...ESPECIALLY IN URBAN AND POOR
DRAINAGE AREAS.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD SEND HEAVY RAIN REPORTS OF OBSERVED RAINFALL GREATER
THAN ONE INCH PER HOUR OR OBSERVED LOCALIZED FLOODING REPORTS TO
CTP.STORMREPORTS@NOAA.GOV
PAZ012-018-019-024>027-033>035-041-042-045-141415-
NORTHERN CLINTON-NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-
HUNTINGDON-MIFFLIN-SOMERSET-BEDFORD-FULTON-NORTHERN LYCOMING-
SULLIVAN-SOUTHERN CLINTON-
1010 AM EDT SAT AUG 13 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT.
HEAT INDEX VALUES WILL APPROACH 100 DEGREES THROUGHOUT THE VALLEYS
AND LARGER TOWNS AND CITIES THIS AFTERNOON AND EARLY EVENING.
THUNDERSTORMS WITH HEAVY RAIN MAY RESULT IN LOCALIZED FLOODING
LATE THIS AFTERNOON INTO EARLY TONIGHT...ESPECIALLY IN URBAN AND
POOR DRAINAGE AREAS. ISOLATED SEVERE THUNDERSTORMS WITH STRONG
WINDS ARE ALSO POSSIBLE.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
THUNDERSTORMS WITH HEAVY RAIN MAY RESULT IN LOCALIZED FLOODING
AGAIN SUNDAY AFTERNOON AND NIGHT...ESPECIALLY IN URBAN AND POOR
DRAINAGE AREAS
.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD SEND HEAVY RAIN REPORTS OF OBSERVED RAINFALL GREATER
THAN ONE INCH PER HOUR OR OBSERVED LOCALIZED FLOODING REPORTS TO
CTP.STORMREPORTS@NOAA.GOV
In the hours before
Special weather statement, Aug 13, 1:12 PM EST, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
212 PM EDT SAT AUG 13 2016
PAZ037-041-131845-
TIOGA PA-NORTHERN LYCOMING PA-
212 PM EDT SAT AUG 13 2016
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF TIOGA AND LYCOMING
COUNTIES UNTIL 245 PM EDT...
AT 212 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
LITTLE PINE STATE PARK...MOVING NORTHEAST AT 25 MPH.
IF OUTDOORS...SEEK SHELTER AS THIS STORM WILL BRING FREQUENT
LIGHTNING. IN ADDITION...PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH
ARE POSSIBLE.
LOCATIONS IMPACTED INCLUDE...
RALSTON...LITTLE PINE STATE PARK...TROUT RUN...ENGLISH CENTER...
ARNOT...BUTTONWOOD...SALLADASBURG...LIBERTY AND SKI SAWMILL SKI AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4169 7712 4150 7686 4128 7718 4126 7723
4132 7734 4143 7744
TIME...MOT...LOC 1812Z 224DEG 20KT 4137 7729
RXRSpecial weather statement, Aug 13, 1:26 PM EST, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
226 PM EDT SAT AUG 13 2016
PAZ019-026>028-036-049-050-056-063-131915-
UNION PA-MIFFLIN PA-CUMBERLAND PA-JUNIATA PA-SOUTHERN CENTRE PA-
HUNTINGDON PA-SNYDER PA-FRANKLIN PA-PERRY PA-
226 PM EDT SAT AUG 13 2016
...SPECIAL WEATHER STATEMENT...
AT 225 PM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS ALONG A LINE
EXTENDING FROM MILLHEIM TO NEAR EAST WATERFORD TO NEAR ROCKHILL
FURNACE. MOVEMENT WAS NORTHEAST AT 25 MPH.
IF OUTDOORS...SEEK SHELTER AS THESE STORMS WILL BRING FREQUENT
LIGHTNING. IN ADDITION...WINDS IN EXCESS OF 35 MPH ARE POSSIBLE.
LOCATIONS IMPACTED INCLUDE...
LEWISBURG...LEWISTOWN...MIFFLINBURG...SELINSGROVE...
SPRUCE RUN RESERVOIR...COLONEL DENNING STATE PARK...AARONSBURG...
SHERMANSDALE...WINFIELD...ALLENWOOD...REEDSVILLE...LINNTOWN...
POE VALLEY STATE PARK...YEAGERTOWN...
SNYDER-MIDDLESWARTH STATE PARK...NEWPORT...NEW BUFFALO...
BEAVER SPRINGS...MILLHEIM AND REBERSBURG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
&&
LAT...LON 4013 7804 4013 7807 4036 7769 4092 7754
4098 7740 4104 7715 4107 7714 4109 7698
4115 7696 4114 7690 4105 7685 4095 7688
4088 7680 4080 7685 4071 7686 4057 7699
4047 7695 4038 7702 4012 7732 4007 7773
TIME...MOT...LOC 1825Z 245DEG 24KT 4089 7747 4034 7757 4016 7793
RXRSpecial weather statement, Aug 13, 1:34 PM EST, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
234 PM EDT SAT AUG 13 2016
PAZ059-066-131915-
LANCASTER PA-LEBANON PA-
234 PM EDT SAT AUG 13 2016
...SPECIAL WEATHER STATEMENT...
AT 234 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
MANHEIM...MOVING NORTHEAST AT 15 MPH.
IF OUTDOORS...SEEK SHELTER AS THIS STORM WILL BRING FREQUENT
LIGHTNING. IN ADDITION...WINDS IN EXCESS OF 30 MPH ARE POSSIBLE.
LOCATIONS IMPACTED INCLUDE...
MANHEIM...CORNWALL...KLEINFELTERSVILLE...RICHLAND...SCHAEFFERSTOWN...
BRICKERVILLE...NEWMANSTOWN...PENRYN...MOUNT GRETNA HEIGHTS...MOUNT
GRETNA...MYERSTOWN...LITITZ AND MOUNT JOY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4011 7638 4011 7648 4021 7651 4039 7628
4037 7623 4036 7620 4030 7613
TIME...MOT...LOC 1834Z 214DEG 13KT 4018 7642
RXRSpecial weather statement, Aug 13, 2:12 PM EST, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
312 PM EDT SAT AUG 13 2016
PAZ041-046-049>052-132000-
UNION PA-MONTOUR PA-SOUTHERN LYCOMING PA-NORTHERN LYCOMING PA-
SNYDER PA-NORTHUMBERLAND PA-
312 PM EDT SAT AUG 13 2016
...SPECIAL WEATHER STATEMENT...
AT 310 PM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS ALONG A LINE
EXTENDING FROM ELIMSPORT TO VICKSBURG TO NEAR RICHFIELD.
MOVEMENT WAS NORTHEAST AT 30 MPH.
IF OUTDOORS...SEEK SHELTER AS THESE STORMS WILL BRING FREQUENT
LIGHTNING. IN ADDITION...WINDS IN EXCESS OF 35 MPH ARE POSSIBLE.
LOCATIONS IMPACTED INCLUDE...
NORTHUMBERLAND...LEWISBURG...MILTON...SHAMOKIN...SUNBURY...
DANVILLE...MONTOURSVILLE...MIFFLINBURG...SELINSGROVE...
WILLIAMSPORT...MARSHALLTON...RIVERSIDE...SPRUCE RUN RESERVOIR...
HUGHESVILLE...DELAWARE RUN...WINFIELD...ELIMSPORT...ALLENWOOD...
LINNTOWN AND ELYSBURG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4077 7651 4066 7701 4069 7711 4068 7721
4089 7709 4118 7713 4144 7676 4139 7672
4131 7660 4130 7655 4121 7652 4116 7659
4116 7664 4106 7662 4105 7657 4100 7656
4096 7651 4088 7653 4088 7651
TIME...MOT...LOC 1910Z 228DEG 34KT 4111 7704 4094 7702 4069 7718
RXRSpecial weather statement, Aug 13, 2:17 PM EST, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
317 PM EDT SAT AUG 13 2016
PAZ036-056-057-063-064-132000-
DAUPHIN PA-CUMBERLAND PA-ADAMS PA-FRANKLIN PA-PERRY PA-
317 PM EDT SAT AUG 13 2016
...SPECIAL WEATHER STATEMENT...
AT 316 PM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS ALONG A LINE
EXTENDING FROM NEAR NEWPORT TO NEAR ST. THOMAS. MOVEMENT WAS
NORTHEAST AT 25 MPH.
IF OUTDOORS...SEEK SHELTER AS THIS STORM WILL BRING FREQUENT
LIGHTNING. IN ADDITION...WINDS IN EXCESS OF 30 MPH ARE POSSIBLE.
LOCATIONS IMPACTED INCLUDE...
CHAMBERSBURG...CARLISLE...MECHANICSBURG...ENOLA...SHIPPENSBURG...
WALNUT BOTTOM...COLONEL DENNING STATE PARK...SHERMANSDALE...
WERTZVILLE...NEWPORT...NEW BUFFALO...ROXBURY...NEW BLOOMFIELD...
GUILFORD...ELIZABETHVILLE...MARYSVILLE...UPPER STRASBURG...
SCHLUSSER...MARION AND NEW KINGSTOWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
&&
LAT...LON 3981 7796 4054 7724 4056 7717 4058 7718
4060 7702 4063 7696 4061 7692 4061 7689
4063 7681 4065 7680 4064 7679 4066 7672
4063 7665 4012 7707 4007 7713 4006 7712
3990 7725
TIME...MOT...LOC 1916Z 244DEG 22KT 4049 7720 3990 7783
RXRSpecial weather statement, Aug 13, 2:43 PM EST, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
343 PM EDT SAT AUG 13 2016
PAZ041-042-046-051-052-132030-
MONTOUR PA-SULLIVAN PA-SOUTHERN LYCOMING PA-NORTHERN LYCOMING PA-
NORTHUMBERLAND PA-
343 PM EDT SAT AUG 13 2016
...STRONG THUNDERSTORMS WILL AFFECT PARTS OF SULLIVAN...
NORTHUMBERLAND...LYCOMING...AND MONTOUR COUNTIES UNTIL 430 PM EDT...
AT 342 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM NEAR SHUNK TO WATSONTOWN. MOVEMENT WAS NORTHEAST
AT 30 MPH.
IF OUTDOORS...SEEK SHELTER AS THIS STORM WILL BRING FREQUENT
LIGHTNING. IN ADDITION...WINDS IN EXCESS OF 40 MPH ARE POSSIBLE.
LOCATIONS IMPACTED INCLUDE...
MUNCY...BARBOURS...BIGGERTOWN...HUGHESVILLE...DELAWARE RUN...
MONTGOMERY...EXCHANGE...SHUNK...LAIRDSVILLE...MUNCY VALLEY...
KETTLE CREEK GORGE...WATSONTOWN...LINCOLN FALLS...TURBOTVILLE...
LAPORTE...MCEWENSVILLE...PICTURE ROCKS...HILLSGROVE...
DUSHORE AND FORKSVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
&&
LAT...LON 4155 7633 4132 7639 4115 7660 4116 7664
4113 7663 4105 7686 4107 7686 4112 7690
4160 7687
TIME...MOT...LOC 1942Z 212DEG 28KT 4152 7678 4109 7683
RXRThunderstorm Wind, Lycoming
- When
- August 13, 3:10 PM EST
- Where
- Lycoming County, 1.04 mi E of Barbours
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 41.400, -76.780
Thunderstorm winds estimated near 60 mph knocked down trees near Barbours.
Thunderstorm Wind, Sullivan
- When
- August 13, 3:15 PM EST
- Where
- Sullivan County, 0.86 mi SE of Hillsgrove
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- State Official
- Coordinates
- 41.440, -76.710
Thunderstorm winds estimated near 60 mph knocked down numerous trees in Hillsgrove.
Thunderstorm Wind, Lycoming
- When
- August 13, 5:30 PM EST
- Where
- Lycoming County, 4.63 mi WSW of Slate Run
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 41.440, -77.580
Thunderstorm winds estimated near 60 mph knocked down trees and utility wires near Slate Run.
Thunderstorm Wind, Warren
- When
- August 13, 6:35 PM EST
- Where
- Warren County, 1.55 mi E of Barnes
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- 911 Call Center
- Coordinates
- 41.680, -79.000
Thunderstorm winds estimated near 60 mph knocked down utility wires near Sheffield.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat and Heat in New York, August 13, 201623 injured · $1.0 million · 70 kt wind · 94 events
- Flash Flooding and Flooding in Missouri, August 13 to 17, 20161 death · $220,000 · 12 events
- Hail and Damaging Winds in Pennsylvania, August 13 to 16, 20161 death · 2 injured · 52 kt wind · 6 events
- Wildfire in California, August 13 to 26, 2016$1.5 million · 1 event
- Damaging Winds in New York, August 13, 2016$241,000 · 50 kt wind · 21 events
- Flash Flood and Flooding in Massachusetts, August 13 to 14, 2016$181,000 · 50 kt wind · 23 events
- Damaging Winds in New York, August 13, 2016$130,000 · 70 kt wind · 17 events
- Damaging Winds and Lightning Strike in Connecticut, August 13, 2016$96,000 · 50 kt wind · 7 events
- Tornado and Damaging Winds in Florida, August 13, 2016$70,000 · EF0 · 3 events
- Flash Flooding and Flooding in Illinois, August 13 to 17, 2016$36,000 · 14 events
- Damaging Winds and Lightning Strike in Connecticut, August 13 to 14, 20161 injured · $27,000 · 61 kt wind · 10 events
- Flash Flood and Damaging Wind in Texas, August 13, 2016$40,000 · 50 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 643823, 643824, 643825, 643826.